Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 28, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 24, 2016, 10:02 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2016, 10:02 PM CDT (03:02 UTC)
- Expired
- Mar 25, 2016, 3:13 AM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
141 WHUS73 KMKX 250302 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1002 PM CDT THU MAR 24 2016 ...NORTHWEST WINDS HAVE LOWERED BUT STILL GUSTY... .NORTH TO NORTHWEST WINDS HAVE LOWERED BELOW GALE FORCE BUT WILL STILL REMAIN AT SMALL CRAFT ADVISORY LEVELS OVERNIGHT INTO FRIDAY MORNING. WINDS WILL CONTINUE LOWER AS THE AXIS OF A RIDGE OF HIGH PRESSURE MOVES OVER LAKE MICHIGAN BY 18Z. LMZ643>646-251115- /O.CAN.KMKX.GL.W.0007.000000T0000Z-160325T0300Z/ /O.NEW.KMKX.SC.Y.0028.160325T0302Z-160325T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1002 PM CDT THU MAR 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS 15 TO 25 KNOTS...WITH A FEW GUSTS TO 30 KNOTS LATE TONIGHT...BECOMING NORTHWEST AND EASING TO 10 TO 15 KNOTS BY LATE FRIDAY MORNING. * WAVES: 6 TO 9 FEET SUBSIDING TO 3 TO 4 FEET. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
1 follow-up statement
457 WHUS73 KMKX 250813 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 313 AM CDT FRI MAR 25 2016 ...WINDS AND WAVES DIMINISHING... .AS HIGH PRESSURE MOVES INTO SOUTHERN WISCONSIN...WINDS HAVE DIMINISHED BELOW SMALL CRAFT CRITERIA AND WILL CONTINUE TO DIMINISH THIS MORNING. . LMZ643>646-250915- /O.CAN.KMKX.SC.Y.0028.000000T0000Z-160325T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 313 AM CDT FRI MAR 25 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. AS HIGH PRESSURE MOVES INTO SOUTHERN WISCONSIN...WINDS HAVE DIMINISHED BELOW SMALL CRAFT CRITERIA AND WILL CONTINUE TO DIMINISH THIS MORNING. WAVES WILL BE AROUND 3 TO 4 FEET BEFORE SUBSIDING LATER THIS MORNING. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 9:46 PM CDT, 16 minutes earlier.
Area forecast discussion, Mar 24, 9:46 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 946 PM CDT THU MAR 24 2016 .UPDATE... SNOW HAS ENDED...WITH THE LAST SURGE DROPPING 1 TO 2 INCHES OVER A FEW HOURS LATE THIS AFTERNOON AND EVENING. THERE ARE LAKE-EFFECT SNOW SHOWERS ABOUT 5 MILES OFFSHORE...BUT HI-RES/RAPID UPDATE MODELS SUPPORT NW WINDS HOLDING THESE SHOWERS OFFSHORE. THE TIGHT PRESSURE GRADIENT OVER THE STATE WILL RELAX WITH THE DEPARTURE OF THE STRONG LOW TO THE EAST AND A RIDGE OF HIGH PRESSURE BUILDING IN. SKIES ARE CLEARING AND ALONG WITH THE FRESH SNOW COVER WILL ALLOW TEMPS TO COOL INTO THE TEENS AND 20S. && .AVIATION/06Z TAFS/... LOOKING AT VFR CONDITIONS WITH LOW CLOUDS CLEARING TO THE EAST AND HIGH PRESSURE BUILDING INTO THE REGION. WINDS WILL EASE AS THE PRESSURE GRADIENT RELAXES WITH THE HIGH MOVING IN. SOME CONCERN FOR MVFR FOG DEVELOPING...MAINLY OVER SOUTH CENTRAL WI...ON THE 21Z SREF PROBABILITY FORECASTS. WILL TAKE A GOOD LOOK AT 00Z GUIDANCE BEFORE ISSUANCE TIME...BUT WILL TENS TO LEAVE OUT OF TAF SITES UNLESS A STRONG SIGNAL FOR FOG SHOWS UP IN THE 00Z GUIDANCE. && .MARINE... DROPPING THE GALE WARNING AND ISSUING A SMALL CRAFT ADVISORY FOR GUSTY NW WINDS TO 25 KNOTS. PRESSURE GRADIENT WILL CONTINUE TO RELAX AS HIGH PRESSURE BUILDS IN AND WINDS MAY LOWER BY 15Z EXPIRATION TIME...BUT WILL LET LATER SHIFT ASSESS AND ADJUST END TIME AS NEEDED. SOME LAKE EFFECT SNOW SHOWERS IN THE WAKE OF THE DEPARTING LOW WILL DIMINISH AFTER 06Z. && .PREV DISCUSSION... /ISSUED 332 PM CDT THU MAR 24 2016/ REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM WATER VAPOR/RAP COMBO SHOWS UPPER LOW LIFTING NEWD AND OPENING UP. STILL SOME DEF ZONE PRECIP TO CONTEND WITH. THIS PROGGD TO EXIT THE SE ERLY THIS EVE. WITH PRECIP TYPE TRENDING TOWARDS LIGHT SNOW FROM FZRA...NOT PLANNING ON A HEADLINE EXTENSION ATTM...BUT SOME ACCUMULATING SNOW WILL LINGER INTO THE EVENING. QUITE A BIT OF CLEARING SKIES UPSTREAM AND THIS WILL HEAD OUR WAY AS THE NIGHT MOVES ALONG. AT 500 MILLIBARS THERE WILL BE INCREASING DAVA AFTER 06Z WITH MID LEVEL RIDGING APPROACHING. SFC RIDGE AXIS WILL SETTLE INTO THE STATE BY LATER TONIGHT LEADING TO A LIGHTER WIND REGIME. PATCHY FOG POSSIBLE MAINLY IN SC WI WITH THE MOIST LOW LEVELS...CLEAR SKIES AND CLOSER PROXIMITY TO SFC RDG AXIS. DROPPED LOWS A LITTLE LOWER OVER THE FRESH SNOWCOVER FOUND IN THE NORTHERN CWA. FRIDAY - CONFIDENCE...HIGH SFC RDG AXIS ACROSS THE STATE AT THE OUTSET SHIFTS INTO THE ERN LAKES THROUGHOUT THE DAY. THIS WILL GRADUALLY SET UP A RATHER WEAK RETURN FLOW. RH PROGS/MOS ALL SHOWING ABUNDANT SUNSHINE. SOME COOLER READINGS LIKELY ACROSS THE DEEPER SNOWPACK IN THE NORTHERN CWA....ESSENTIALLY ALONG AND NORTH OF A LINE FROM NORTHERN SAUK COUNTY INTO NORTHWEST SHEBOYGAN COUNTY. FRIDAY NIGHT THROUGH SATURDAY NIGHT - CONFIDENCE...HIGH LOW PRESSURE WILL TRACK ACROSS THE STATE ON SATURDAY. A SERIES OF MID LEVEL SHORTWAVES MOVE THROUGH SATURDAY AFTERNOON AND EVENING. THE BEST CHANCE FOR RAIN IS SATURDAY AFTERNOON IN SOUTHWEST AND SOUTH- CENTRAL WI AND SATURDAY EVENING IN SOUTHEAST WI. THERE IS A CHANCE FOR LIGHT MIXED PRECIP LATE SATURDAY NIGHT AS THE PRECIP WINDS DOWN. MODELS IN GOOD AGREEMENT WITH HIGHS IN THE MID 40S TO TO LOWER 50S IN THE SOUTH. THIS SYSTEM WILL LIFT INTO SOUTHEAST CANADA ON SUNDAY AS THE MAIN TROUGH AXIS CROSSES THE REGION. SUNDAY THROUGH TUES - CONFIDENCE...HIGH DRY WEATHER IS EXPECTED. THE NAM AND ECMWF BRING ANOTHER LOW ACROSS THE MID MISSISSIPPI VALLEY WITH PRECIP THAT COMES CLOSE TO SOUTHERN WI WHILE THE GFS AND CANADIAN DO NOT HAVE THIS SYSTEM. THE NAM IS THE BIGGEST OUTLIER WITH TEMPS AND CONSENSUS GIVES MID 40S. FOR MON AND TUES THERE IS GOOD AGREEMENT AMONGST MODELS SHOWING HIGH PRESSURE AND MID LEVEL RIDGE DOMINATING THE REGION. GFS IS SLIGHTLY WARMER AND WARM AIR ADVECTION INCREASING LATER IN THIS PERIOD. WEDNESDAY AND THURSDAY - CONFIDENCE...MEDIUM. MID LEVEL RIDGE COLLAPSES THURS MORNING AS A DEEP MID LEVEL TROUGH OR CLOSED LOW MOVES OVER THE REGION. LOW PRESSURE DEVELOPS OVER THE CENTRAL PLAINS ON WED AND TRACKS ACROSS WI ON THURS. THE GFS SHOWS A MUCH STRONGER SOLUTION WITH GUSTY WINDS. IT CONTINUES TO BE WARMER THAN ECMWF. PRECIP LOOKS LIKELY DURING THIS TIME. GFS IS SHOWING A LITTLE CAPE ON WEDNESDAY AND A FEW HUNDRED J/KG ON THURSDAY SO HAVE A SLIGHT CHANCE OF THUNDER BOTH DAYS. AVIATION/00Z TAFS/... AS UPPER WAVE AND SFC LOW CONTINUE TO PULL AWAY FROM THE AREA EXPECT ANY LINGERING PRECIPITATION...MIX TO SNOW...TO SHIFT OUT OF SE WI. CLOUD COVER WILL GRADUALLY DECREASE AS THE NIGHT WEARS ON AS WELL. THE GUSTY NRLY WINDS WILL EASE WITH SFC HIGH PRESSURE NUDGING CLOSER BY 12Z FRIDAY. EXPECT VFR MOSTLY SKC FOR FRIDAY WITH A MUCH LIGHTER WIND REGIME. MARINE... WILL LET GALE WARNING RIDE INTO THE EVENING HOURS. THERE WILL LIKELY BE A NEED FOR A RAMP DOWN SMALL CRAFT BEFORE A MUCH LIGHTER WIND REGIME ARRIVES LATER IN THE NIGHT AND EARLY FRIDAY MORNING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646. && UPDATE...REM TONIGHT/FRIDAY AND AVIATION/MARINE...COLLAR FRIDAY NIGHT THROUGH THURSDAY...MARQUARDT
Hazardous weather outlook, Mar 24, 3:59 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 PM CDT THU MAR 24 2016 WIZ046-047-051-052-056>060-062>072-252100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 359 PM CDT THU MAR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW WILL CONTINUE THROUGH THE EVENING RUSH HOURS IN THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...MEASUREMENTS OF SNOWFALL AND MIXED PRECIPITATION WILL BE APPRECIATED. LMZ643>646-252100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 359 PM CDT THU MAR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT GALE WARNINGS ARE IN EFFECT FOR STRONG NORTH WINDS THROUGH EVENING...AS A STRONG LOW MOVES ACROSS NORTHERN ILLINOIS TOWARD SOUTHERN LAKE HURON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY SOUTH WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS WEDNESDAY AND THURSDAY. WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Mar 24, 5:55 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
555 PM CDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FREEZING RAIN 3 W JACKSON 43.32N 88.22W
03/24/2016 M0.20 INCH WASHINGTON WI CO-OP OBSERVER
&&
BHERZOGLocal storm report, Mar 24, 6:20 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM SNOW W JANESVILLE 42.68N 89.02W
03/24/2016 M1.4 INCH ROCK WI TRAINED SPOTTER
&&
BHERZOGSpecial weather statement, Mar 24, 6:49 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 649 PM CDT THU MAR 24 2016 WIZ052-059-060-065-066-070>072-250200- SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-WALWORTH-RACINE- KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND... PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 649 PM CDT THU MAR 24 2016 ...LIGHT WINTRY MIX WILL LINGER INTO THE EVENING... THE FINAL PUSH OF WINTRY PRECIPITATION IS MOVING THROUGH SOUTHERN WISCONSIN. MOST OF THE PRECIPITATION WILL CONTINUE TO FALL AS SNOW...THOUGH SOME SLEET MAY BE MIXED IN AS WELL. ROAD SURFACES REMAIN JUST ABOVE FREEZING...BUT WET AND SLUSHY SNOW HAS BEGUN TO ACCUMULATE IN SOME PLACES AND MAY MAKE TRAVEL DIFFICULT FOR THE EVENING COMMUTE. ADDITIONALLY...UNTREATED BRIDGES AND OVERPASSES MAY BECOME ICY AS MELTED SNOW FREEZES. PLEASE EXERCISE CAUTION WHILE VENTURING OUTSIDE.
Local storm report, Mar 24, 7:27 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
727 PM CDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM SNOW 3 NW RACINE 42.76N 87.83W
03/24/2016 M1.3 INCH RACINE WI TRAINED SPOTTER
&&
BHERZOGLocal storm report, Mar 24, 7:29 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
729 PM CDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM SNOW 2 SE SULLIVAN 42.99N 88.56W
03/24/2016 M1.6 INCH JEFFERSON WI OFFICIAL NWS OBS
&&
BHERZOGLocal storm report, Mar 24, 8:39 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
839 PM CDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM SNOW 2 NE BEAVER DAM 43.48N 88.81W
03/24/2016 M3.4 INCH DODGE WI TRAINED SPOTTER
STORM TOTAL SNOW. ALSO REPORTED 0.10 INCH OF ICE.
&&
REMNearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.